MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER
Catalog Number 08454345001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 5 patients' samples tested with elecsys estradiol assay on a cobas e801 immunoassay analyzer when compared to a different analyzer.Sample 1 (patient 1): initial result: >3000 pg/ml (accompanied by a data flag).1st repeat result: 47.4 pg/ml.2nd repeat result: 949 pg/ml.Sample 2 (patient 2): initial result: >3000 pg/ml (accompanied by a data flag).1st repeat result: 179 pg/ml.2nd repeat result: 915 pg/ml.Sample 3 (patient 3): initial result: >3000 pg/ml (accompanied by a data flag).1st repeat result: 275 pg/ml.2nd repeat result: 456 pg/ml.Sample 4 (patient 4): initial result: >3000 pg/ml (accompanied by a data flag).1st repeat result: 24 pg/ml.2nd repeat result: 253 pg/ml.Sample 5 (patient 5): initial result: >3000 pg/ml (accompanied by a data flag).1st repeat result: 23.7 pg/ml.2nd repeat result: 1259 pg/ml.The initial results of >3000 pg/ml (accompanied by a data flag) prompted the repeat of the samples.
 
Additional Manufacturer Narrative
The estradiol reagent lot number and expiration date were not provided.The alarm trace did not show any abnormality.The field service engineer (fse) found the measuring cell, the pinch valves, and the pinch tubing were compromised.He replaced the measuring cell, the pinch valves, and the pinch tubing.The fse verified the instrument by performing a blank cell calibration.The blank cell calibration passed.The customer performed calibration and qc and they were successful.The service actions (replacing the measuring cell, the pinch valves, and the pinch tubing) resolved the issue.No further issues were reported afterward.
 
Additional Manufacturer Narrative
The repeat results that were obtained from the other analyzer, were deemed to be correct.The root cause of the event was consistent with a wear issue.

Brand Name
COBAS E 801 ANALYTICAL UNIT
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18210903
Report Number1823260-2023-03762
Device Sequence Number7401915
Product Code JJE
UDI-Device Identifier07613336158456
UDI-Public07613336158456
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08454345001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale